Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 293, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 30, 2019, 9:55 PM CDT for Boyd County, Holt County, Nebraska. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 30, 2019, 9:55 PM CDT (02:55 UTC)
- Expired
- Sep 30, 2019, 10:30 PM CDT
- In force
- 35 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Boyd County, NE, Holt County, NE
The radar
The Sioux Falls radar (KFSD), 163 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 30, 10:15 PM CDT | HAIL 1.75 | Spencer, NE | DELAYED REPORT VIA SOCIAL MEDIA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 2.9 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
241
WUUS53 KLBF 010255
SVRLBF
NEC015-089-010330-
/O.NEW.KLBF.SV.W.0293.191001T0255Z-191001T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
955 PM CDT Mon Sep 30 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northeastern Holt County in north central Nebraska...
Eastern Boyd County in north central Nebraska...
* Until 1030 PM CDT.
* At 955 PM CDT, a severe thunderstorm was located 8 miles southeast
of Spencer, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Spencer, Lynch, Gross, Bristow, Monowi, Spencer Dam, Midway,
Redbird State Wildlife Management Area and Anncar.
This includes the following highways...
Highway 281 between mile markers 199 and 214.
Highway 12 between mile markers 118 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4296 9848 4293 9844 4293 9841 4288 9831
4280 9831 4264 9860 4275 9879 4300 9862
4300 9850
TIME...MOT...LOC 0255Z 216DEG 45KT 4276 9863
HAIL...1.00IN
WIND...60MPH
$$
Gomez1 follow-up statement
103
WWUS53 KLBF 010324
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1024 PM CDT Mon Sep 30 2019
NEC015-089-010333-
/O.EXP.KLBF.SV.W.0293.000000T0000Z-191001T0330Z/
Holt NE-Boyd NE-
1024 PM CDT Mon Sep 30 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HOLT AND EASTERN
BOYD COUNTIES WILL EXPIRE AT 1030 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 4296 9848 4293 9844 4293 9841 4288 9831
4280 9831 4264 9860 4275 9879 4300 9862
4300 9850
TIME...MOT...LOC 0323Z 216DEG 45KT 4305 9835
$$
GomezWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 7:10 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Sep 30, 7:10 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service North Platte NE 710 PM CDT Mon Sep 30 2019 .SHORT TERM...(This evening through Tuesday night) Issued at 237 PM CDT Mon Sep 30 2019 The surface cold will be positioned just southeast of the forecast area by 00Z this evening. Modest instability will be n place near and just north of the front with sufficient 0-3km shear of 45-50kts. Deep layer forcing will increase quickly in the evening as a low level jet develops and increases convergence along north of the front. Scattered thunderstorms should develop quickly, within an environment marginally supportive for isolated strong to severe storms. The area of concern will be south of an Imperial through North Platte to Ewing line. Isolated damaging wind gusts and some hail possible. Storms look to transition to elevated showers and thunderstorms with a modest mid level lapse rates near 7 C/km. POPs increase into the likely category most areas by late evening and remain so overnight. Additional concerns regard the potential for heavy rain with storms lifting northeast away from the boundary. Though the heaviest rainfall looks to fall south and east of the local CWA, training storms are possible with total rain amounts of up to 1.0" possible tonight through Tuesday. Heaviest rainfall amounts across the southeast were lowered from the previous forecast. Lows tonight will generally range from near 40 northwest Sandhills to near 50 far southeast. Highs Tuesday will be much below normal for early October from about 25 degrees below normal northwest (mid to upper 40s) to 15 degrees below normal south (mid 50s). On Tuesday, an upper trough positioned across the Intermountain West in tandem with an upper ridge over the Southeast U.S., will provide southwesterly flow aloft and persistent isentropic upglide. Skies will remain overcast Tuesday, with categorical POPs in central Nebraska during the morning and likely POPs over much of the remaining area. Additional rainfall amounts could reach a quarter to half inch across southeastern areas. Shower chances increase to likely again Tuesday night as the base of the upper trough swings through Wyoming and western Colorado. Even with the colder air, wet bulb temperature remain above 35 degrees in Sheridan and nw Cherry County. Thus, expecting all precipitation to fall as rain with no travel impacts aside from wet surfaces. Lows will range from the mid to upper 30s in the northwest to mid 40s southeast. No potential for frost during this time given moist low levels and overcast skies. .LONG TERM...(Wednesday through Monday) Issued at 237 PM CDT Mon Sep 30 2019 A good chance for morning showers Wednesday morning, ending in the afternoon. Mainly cloudy skies, to see some return sunshine southwestern areas in the afternoon. High again much below normal from near 50 northeast to near 60 far southwest. Clear skies and surface high pressure near 1028mb will settle over western Nebraska Wednesday night. Overnight lows upper 20s to lower 30s west of Valentine through Ogallala to mid 30s further east. It looks probable for the first frost/freeze for the growing season, at least across our west. Dry conditions Thursday and Friday, as upper ridging crosses the region. Highs return to the upper 50s to mid 60s Thursday and the 60s to near 70 Friday. A chance for showers Friday night into Saturday as an upper trough crosses the Northern Plains. Temperature remain slightly below normal in the low to mid 60s Saturday through Monday. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 659 PM CDT Mon Sep 30 2019 Isolated to scattered thunderstorms are possible this evening then rain showers are possible through the day. IFR conditions are expected after midnight. Winds will increase overnight and remain breezy during the day across southwest Nebraska. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Gomez
Hazardous weather outlook, Sep 30, 2:53 PM CDT, 7 hours 2 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 253 PM CDT Mon Sep 30 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-012000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 253 PM CDT Mon Sep 30 2019 /153 PM MDT Mon Sep 30 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Showers and thunderstorm chances increase this evening. There is a marginal risk for strong to severe thunderstorms south and east of a line from Imperial to Ewing where any storms will be capable of producing large hail, gusty winds, and frequent lightning. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Showers and thunderstorms will remain possible through the day on Tuesday. At this time, the threat for severe weather remains low. There is a chance for some patchy/areas of frost across portions of western and northwest Nebraska Thursday morning. Low temperatures across the northwest Sandhills will fall into the upper 20s, while western Nebraska will be in the lower to mid 30s. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Thorne
In the hours before
Special weather statement, Sep 30, 9:24 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service North Platte NE
924 PM CDT Mon Sep 30 2019
NEZ038-010300-
Custer NE-
924 PM CDT Mon Sep 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CUSTER COUNTY UNTIL
1000 PM CDT...
At 924 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Gothenburg, or 24 miles northwest of Lexington,
moving northeast at 45 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Callaway, Oconto, Lodi and Pressey State Wildlife Management Area.
LAT...LON 4106 10021 4136 9984 4117 9959 4105 9982
4105 10019
TIME...MOT...LOC 0224Z 226DEG 41KT 4105 10006
GomezLocal storm report, Sep 30, 9:26 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
926 PM CDT MON SEP 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM HAIL 9 SW ANSLEY 41.20N 99.50W
09/30/2019 M0.75 INCH CUSTER NE PUBLIC
0804 PM HAIL 2 NE WESTERVILLE 41.42N 99.36W
09/30/2019 M0.88 INCH CUSTER NE PUBLIC
0806 PM HAIL 3 NE WESTERVILLE 41.43N 99.35W
09/30/2019 M0.25 INCH CUSTER NE PUBLIC
0835 PM HAIL 1 SE BURWELL 41.77N 99.12W
09/30/2019 M0.88 INCH GARFIELD NE TRAINED SPOTTER
&&
ETSpecial weather statement, Sep 30, 9:33 PM CDT, 22 minutes before
Special Weather Statement National Weather Service North Platte NE 933 PM CDT Mon Sep 30 2019 NEZ009-010-027-028-010315- Loup NE-Holt NE-Garfield NE-Rock NE- 933 PM CDT Mon Sep 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROCK...NORTHEASTERN LOUP...NORTHWESTERN GARFIELD AND SOUTHWESTERN HOLT COUNTIES UNTIL 1015 PM CDT... At 933 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Calamus Reservoir State Recreation Area, or 11 miles north of Taylor, moving northeast at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Amelia, Calamus Reservoir State Recreation Area, Horseshoe Bend Lake, Hannamon Bayou Campground, Nunda Shoal Campground, Valley View Flat Campground and Carson Lake. This includes Highway 183 between mile markers 130 and 141. LAT...LON 4182 9931 4192 9951 4237 9916 4220 9885 TIME...MOT...LOC 0233Z 216DEG 32KT 4194 9936 Gomez
Local storm report, Sep 30, 9:35 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
935 PM CDT MON SEP 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL 10 ENE BARTLETT 41.94N 98.37W
09/30/2019 M0.88 INCH WHEELER NE PUBLIC
&&
ETLocal storm report, Sep 30, 9:42 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
942 PM CDT MON SEP 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM HAIL 11 SE CHAMBERS 42.09N 98.60W
09/30/2019 E1.00 INCH HOLT NE PUBLIC
&&
ETSpecial weather statement, Sep 30, 9:43 PM CDT, 12 minutes before
Special Weather Statement National Weather Service North Platte NE 943 PM CDT Mon Sep 30 2019 NEZ007-010-010315- Holt NE-Boyd NE- 943 PM CDT Mon Sep 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOLT AND SOUTHEASTERN BOYD COUNTIES UNTIL 1015 PM CDT... At 943 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles north of O'Neill, moving northeast at 40 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Spencer, Lynch, Bristow, Spencer Dam, Midway, Scottville, Redbird State Wildlife Management Area and Anncar. This includes the following highways... Highway 281 between mile markers 186 and 214. Highway 12 between mile markers 118 and 128. LAT...LON 4247 9867 4260 9893 4293 9865 4275 9830 TIME...MOT...LOC 0243Z 214DEG 34KT 4262 9873 Gomez
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 7:32 PM CDT | Special Weather Statement | LBF | Custer | 28 min |
| Sep 30, 7:35 PM CDT | Special Weather Statement | LBF | Hayes | 25 min |
| Sep 30, 7:41 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 49 min |
| Sep 30, 7:47 PM CDT | Severe Thunderstorm Warning | LBF | Hayes, Lincoln | 28 min |
| Sep 30, 7:54 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 36 min |
| Sep 30, 8:11 PM CDT | Special Weather Statement | LBF | Lincoln | 34 min |
| Sep 30, 8:16 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Loup | 44 min |
| Sep 30, 8:18 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan | 42 min |
| Sep 30, 8:23 PM CDT | Special Weather Statement | LBF | Wheeler | 22 min |
| Sep 30, 8:24 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 36 min |
| Sep 30, 8:33 PM CDT | Special Weather Statement | LBF | Loup | 27 min |
| Sep 30, 8:44 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Loup, Rock | 31 min |
| Sep 30, 8:52 PM CDT | Special Weather Statement | LBF | Frontier | 38 min |
| Sep 30, 8:53 PM CDT | Special Weather Statement | LBF | Garfield | 37 min |
| Sep 30, 8:59 PM CDT | Special Weather Statement | LBF | Wheeler | 31 min |
| Sep 30, 9:15 PM CDT | Special Weather Statement | LBF | Holt | 30 min |
| Sep 30, 9:24 PM CDT | Special Weather Statement | LBF | Custer | 36 min |
| Sep 30, 9:27 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Wheeler | 33 min |
| Sep 30, 9:33 PM CDT | Special Weather Statement | LBF | Garfield | 42 min |
| Sep 30, 9:43 PM CDT | Special Weather Statement | LBF | Boyd | 32 min |
| Sep 30, 9:50 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Loup, Rock | 40 min |
| Sep 30, 9:52 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 23 min |
| Sep 30, 10:00 PM CDT | Special Weather Statement | LBF | Custer | 30 min |
| Sep 30, 10:04 PM CDT | Areal Flood Advisory | LBF | Custer, Loup | 4 hr |
| Sep 30, 10:14 PM CDT | Special Weather Statement | LBF | Lincoln | 46 min |
| Sep 30, 10:29 PM CDT | Special Weather Statement | LBF | Holt | 46 min |
| Sep 30, 10:44 PM CDT | Special Weather Statement | LBF | Holt | 31 min |
| Sep 30, 10:59 PM CDT | Special Weather Statement | LBF | Wheeler | 31 min |
| Sep 30, 11:03 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 27 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.